# SDR CA081212002

- Difficulty date: December 5, 2008
- Submitted: December 18, 2008
- Operation: General aviation
- Make and model: Cessna 421B
- Engine: Cont GTSIO520H
- System (JASC): 2421 · AC Generator-Alternator
- Part: Bearing
- Condition: Failed
- Location: Alternator
- Component: Alternator
- Component part number: ALV9510
- Stage of operation: CR
- How discovered: O
- Nature of condition: B, H
- Precautionary procedure: H

## Discrepancy

(CAN) IN CRUISE PILOT NOTICED SPARKS COMING FROM RT ENGINE.  UPON EXAMINATION ON GROUND BY MX, ALTERNATOR OUTER BRG. FAILED.  SHAFT DEFORMED FROM HEAT.  FAILURE OF CRANKSHAFT ALTERNATOR DRIVE GEAR CAUSED MAJOR INTERNAL ENGINE DAMAGE.
